Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 25, 2014, 11:56 AM CDT for 14 counties in Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 11:56 AM CDT (16:56 UTC)
- Expired
- Apr 25, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS83 KICT 251656 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1156 AM CDT FRI APR 25 2014 KSZ032-033-047-048-050-067-082-260800- /O.NEW.KICT.FW.W.0023.140425T1656Z-140426T0000Z/ /O.CON.KICT.FW.A.0012.140426T1800Z-140427T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- 1156 AM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067 AND 082... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067 AND 082... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING...AND ALSO FROM EARLY SATURDAY AFTERNOON UNTIL EARLY SATURDAY EVENING. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT THIS AFTERNOON...AND 25 PERCENT SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ049-051-052-068-083-091-092-260000- /O.NEW.KICT.FW.W.0023.140425T1656Z-140426T0000Z/ SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER- 1156 AM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 052...068...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
2 follow-up statements
854 WWUS83 KICT 252114 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 414 PM CDT FRI APR 25 2014 KSZ032-033-047-048-050-067-082-261215- /O.CON.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ /O.CON.KICT.FW.A.0012.140426T1800Z-140427T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- 414 PM CDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...050...067 AND 082... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067 AND 082... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CONTINUE LATE AFTERNOON THROUGH EARLY EVENING...AND ALSO FROM EARLY SATURDAY AFTERNOON UNTIL EARLY SATURDAY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT THIS AFTERNOON AND 25 PERCENT SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ049-051-052-068-083-091-092-260000- /O.CON.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER- 414 PM CDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 051...052...068...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CONTINUE THROUGH LATE THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS WRIGHT
685 WWUS83 KICT 252359 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT FRI APR 25 2014 KSZ032-033-047-048-050-067-082-261500- /O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ /O.UPG.KICT.FW.A.0012.140426T1800Z-140427T0000Z/ /O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- 659 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067 AND 082... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067 AND 082... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ049-051-068-083-091-092-261500- /O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ /O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-HARPER-SUMNER- 659 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083...091 AND 092... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-260100- /O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ MARION- 659 PM CDT FRI APR 25 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 052... WINDS WILL SUBSIDE AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 6:02 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 25, 6:02 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 602 AM CDT FRI APR 25 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 334 AM CDT FRI APR 25 2014 MAIN CONCERN IS SEVERE WEATHER MODE AND EXTENT ACROSS CENTRAL AND EASTERN KANSAS THIS WEEKEND. THE ANTICIPATED UPPER TROF AND EVENTUAL WEATHER MAKER FOR THE CENTRAL PLAINS IS STILL OVER THE EASTERN PACIFIC EARLY THIS MORNING AND SHOULD MOVE ONSHORE LATE TODAY. THIS WILL BE PRECEDED BY DOWNSTREAM RIDGING ALOFT WHICH WILL TRANSLATE EAST FROM THE ROCKIES ACROSS THE PLAINS. THE DEVELOPING LEE SIDE SURFACE TROF AND RESULTANT SOUTHERLY FLOW ACROSS THE AREA WILL PORTEND TO A WARMER AFTERNOON TODAY WITH WARMEST MAXS ACROSS CENTRAL KANSAS. ELEVATED LOW AND MID-LEVEL WARM ADVECTION AND MODEST MOISTURE TRANSPORT LATE TONIGHT MAY PROVIDE SUFFICIENT LIFT AND INSTABILITY FOR CONVECTION ACROSS SOUTHEAST KANSAS TOWARD DAWN SATURDAY MORNING. THE NOSE OF THE VEERING LOW LEVEL JET SHOULD SHIFT THE BETTER COVERAGE EAST INTO WESTERN MISSOURI LATER SATURDAY MORNING. OTHERWISE WARMING ALOFT SHOULD EFFECTIVELY CAP CHANCES FOR SURFACE BASED CONVECTION ACROSS MUCH OF THE AREA UNTIL LATE IN THE DAY. THE COMBINATION OF STRONG DIURNAL HEATING AND CONVERGENCE ALONG THE SURFACE DRY-LINE SHOULD PROMOTE AT LEAST ISOLATED DEEP CONVECTION ACROSS WEST-CENTRAL KANSAS TOWARD 00Z SATURDAY EVENING. THE STRONG DEEP LAYER SHEAR AND INSTABILITY WOULD FAVOR SUPER-CELL STORMS...HOWEVER THE TORNADO RISK IS CONDITIONAL ON THE QUALITY OF THE LOW LEVEL AND NEAR SURFACE MOISTURE RETURN...WHICH MAY BE DELAYED UNTIL LATER IN THE EVENING OR OVERNIGHT. EVEN SO...THE RISK FOR VERY LARGE HAIL AND DAMAGING WINDS COULD STILL RESULT IN A HIGHER END SEVERE RISK SATURDAY EVENING. STRONGER FORCING FOR ASCENT WILL ARRIVE LATE SATURDAY NIGHT AS THE DEEPENING UPPER TROF BEGINS TO TAKE ON A NEGATIVE TILT AS IT MOVES OUT ACROSS THE CENTRAL HIGH PLAINS. THIS MAY ALLOW FOR MORE NUMEROUS CONVECTION WITH THE SLIGHTLY BACKED AND SOMEWHAT MORE UNIDIRECTIONAL MID-LEVEL FLOW RESULTING IN A TRANSITION TO A QUASI-LINEAR CONVECTIVE MODE INTO EARLY SUNDAY MORNING ACROSS EASTERN KANSAS. THE EFFECTIVE DRY-LINE WILL SWEEP EAST ACROSS THE FORECAST AREA ON SUNDAY AS THE DEEP TROPOSPHERIC CYCLONE OCCLUDES TO OUR NORTH ACROSS NEBRASKA. THIS WILL SHIFT THE RISK FOR CONVECTION AND SEVERE WEATHER INTO SOUTHEAST KANSAS AND PERHAPS JUST EAST OF THE AREA BY EARLY SUNDAY EVENING. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 334 AM CDT FRI APR 25 2014 THE DEEP CLOSED LOW LOOKS TO REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE MIDWEST THROUGH AT LEAST EARLY NEXT WEEK. THIS WILL RESULT IN A COOLER AND POTENTIALLY UNSETTLED WEATHER PATTERN WITH AT LEAST SLIGHT TO MODEST CHANCES FOR SHOWERY/LIGHT PRECIPITATION. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 558 AM CDT FRI APR 25 2014 VFR CONDITIONS WILL PREVAIL FOR ALL TAFS SITES ACROSS CENTRAL AND SOUTHERN KANSAS DURING THE NEXT 24HRS...AS SURFACE HIGH PRESSURE SLIDES EASTWARD WITH SOUTHERLY WINDS RETURNING AND INCREASING TODAY. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEBRASKA LATE TONIGHT WHICH COULD SPARK OFF SOME SHOWERS/STORMS LATE TONIGHT OVER SOUTHEAST KANSAS. JAKUB && .FIRE WEATHER... ISSUED AT 334 AM CDT FRI APR 25 2014 STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA TO THE SOUTH OF THE DEVELOPING DEEP CYCLONE OVER THE WEEKEND. THIS WILL ELEVATE THE FIRE DANGER IN THE ABSENCE OF CONVECTION INTO THE VERY HIGH TO PERHAPS EXTREME CATEGORY ACROSS PORTIONS OF CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 57 87 64 / 0 10 10 50 HUTCHINSON 82 55 88 63 / 0 10 20 50 NEWTON 81 56 87 63 / 0 10 10 50 ELDORADO 80 55 86 64 / 0 10 10 50 WINFIELD-KWLD 81 57 87 64 / 0 10 10 50 RUSSELL 82 53 89 61 / 0 10 20 40 GREAT BEND 82 54 89 61 / 0 10 20 40 SALINA 82 55 88 64 / 0 10 20 50 MCPHERSON 82 55 88 63 / 0 10 20 50 COFFEYVILLE 79 55 85 66 / 0 20 20 50 CHANUTE 78 54 84 65 / 0 30 20 50 IOLA 78 53 84 65 / 0 30 20 50 PARSONS-KPPF 78 55 85 66 / 0 30 20 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ032-033-047-048-050-067-082. &&
Hazardous weather outlook, Apr 25, 4:35 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 AM CDT FRI APR 25 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 435 AM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS SOUTHEAST KANSAS. A FEW STRONG STORMS WITH DIME SIZE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MOST OF THE AREA SATURDAY AFTERNOON...WITH EXTREME FIRE DANGER POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED AGAIN ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON. CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL KANSAS BY LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG A DRY-LINE. SEVERE SUPER-CELL STORMS ARE POSSIBLE...CAPABLE OF VERY LARGE HAIL... DESTRUCTIVE WINDS AND EVEN TORNADOES. THE GREATEST RISK IS EXPECTED TO BE ALONG AND WEST OF HIGHWAY 14...OR WEST OF A LINCOLN TO LYONS TO ANTHONY LINE. THE RISK FOR SEVERE STORMS MAY SHIFT AS FAR EAST AS THE KANSAS TURNPIKE SATURDAY NIGHT. THE MAIN RISK WILL BE LARGE HAIL AND DAMAGING WINDS. THE DRY-LINE WILL SURGE EAST ON SUNDAY...WITH A CHANCE OF STRONG TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. LARGE HAIL...DAMAGING WINDS AND PERHAPS A TORNADO WILL BE POSSIBLE WITH THIS ACTIVITY. VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING AND NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...AND OVER SOUTHEAST KANSAS SUNDAY AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:44 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 15 hr |
| Apr 25, 6:59 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 25 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.